Alert archive / Minnesota / River Flood Warnings in 2012

River Flood Warning 3, NWS Duluth, MN

May 27, 2012Carlton County, Minnesota

NWS Duluth, MN issued this river flood warning at May 27, 2012, 1:49 PM CDT for Carlton County, Minnesota. It took effect at May 28, 2012, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 27, 2012, 1:49 PM CDT (18:49 UTC)
In effect from
May 28, 2012, 10:00 AM CDT
Expired
May 28, 2012, 8:37 AM CDT
In force
Issued by
NWS Duluth, MN
Flood severity
Moderate

County Carlton County, MN

The radar

The Duluth radar (KDLH), 45 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Louis River at Scanlon (SCNM5). The gauge peaked at 10.57 ft at May 29, 2012, 7:00 AM CDT.

actionminormoderate8910111205/2705/2805/29
Action stage
9.5 ft
Minor stage
10.5 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04024000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

221 
WGUS43 KDLH 271849
FLWDLH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
149 PM CDT SUN MAY 27 2012

...THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN MINNESOTA... 

  MISSISSIPPI RIVER NEAR FORT RIPLEY AFFECTING MORRISON AND CROW WING
  COUNTIES
  ST. LOUIS RIVER AT SCANLON AFFECTING CARLTON COUNTY
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN MINNESOTA...
  MISSISSIPPI RIVER NEAR AITKIN AFFECTING AITKIN COUNTY

.HEAVY RAINFALL OVER THE PAST SEVEN DAYS HAS SATURATED SOILS AND 
GENERATED RAPID RUNOFF IN AREA RIVER BASINS. ADDITIONAL HEAVY 
PRECIPITATION IS FORECAST OVER THESE AREAS SUNDAY INTO MONDAY.  
AS OF 1100 AM SUNDAY MANY AREA RIVERS AND STREAMS ARE OVER 
THEIR BANKS. THE COMBINATION OF SATURATED SOILS AND ANTICIPATED HEAVY 
RAIN WILL RESULT IN EFFICIENT RUNOFF INTO STREAMS AND RIVERS. THIS
WILL CONTINUE DRIVING RIVER LEVELS HIGHER OVER THE NEXT SEVERAL DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT FLOODING TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY THE REPORT
TO THE NATIONAL WEATHER SERVICE...

FOR THE MOST RECENT RIVER INFORMATION GO TO OUR WEB PAGE AT: 
                  WWW.WEATHER.GOV/DLH 
AND VISIT THE AHPS/RIVER INFORMATION SECTION FOR COMPLETE DETAILS.

TURN AROUND, DON'T DROWN...DON'T DRIVE THROUGH FLOODED AREAS.

&&

MNC001-281849-
/O.CON.KDLH.FL.W.0001.000000T0000Z-000000T0000Z/
/ATKM5.2.ER.120526T0930Z.120601T1200Z.000000T0000Z.NO/
149 PM CDT SUN MAY 27 2012

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE MISSISSIPPI RIVER NEAR AITKIN.
* AT 11:00 AM SUNDAY THE STAGE WAS 12.6 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.9 FEET BY 
  FRIDAY MORNING.
* AT 15.0 FEET...FLOODING OF LOW LYING AREAS OCCURS IN AITKIN.
* AT 17.0 FEET...PUMPING BEGINS AT THE WASTEWATER TREATMENT PLANT..  
THIS CREST COMPARES TO PREVIOUS CRESTS OF 16.26 FEET ON 
MAY 16 1997 AND 17.12 FEET MAY 26 1979.  

&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    MON   TUE   WED   THU   FRI

DULUTH FORECAST POINTS
  AITKIN       12    12.6    0.4    13.9  14.6  15.3  16.3  16.9
 

$$

MNC035-097-281848-
/O.NEW.KDLH.FL.W.0002.120528T1800Z-000000T0000Z/
/FTRM5.2.ER.120528T1800Z.120602T1200Z.000000T0000Z.UU/
149 PM CDT SUN MAY 27 2012

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER NEAR FORT RIPLEY.
* FROM MONDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 11:00 AM SUNDAY THE STAGE WAS 9.3 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 12.5 FEET BY SATURDAY MORNING.
* AT 12.0 FEET...THE BOAT LANDING AND PARKING LOT AT THE PUBLIC 
  ACCESS ARE UNDER WATER.  
THIS CREST COMPARES TO A PREVIOUS CREST OF 14.3 FEET ON MAR 23 1966.


&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    MON   TUE   WED   THU   FRI
 

DULUTH FORECAST POINTS
  FORT RIPLEY  10     9.3            9.9  10.4  11.2  11.8  12.2

$$

MNC017-281848-
/O.NEW.KDLH.FL.W.0003.120528T1500Z-120531T1800Z/
/SCNM5.2.ER.120528T1500Z.120529T0600Z.120531T0600Z.NO/
149 PM CDT SUN MAY 27 2012

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ST. LOUIS RIVER AT SCANLON.
* FROM MONDAY MORNING TO THURSDAY AFTERNOON.
* AT 11:30 AM SUNDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 10.5 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 11.6 FEET BY EARLY TUESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING.
* AT 12.0 FEET...WATER APPROACHES CANOE RENTAL SHOP AND RESTURANT 
  NEAR THE RIVER..  
THIS CREST COMPARES TO A PREVIOUS CREST OF 12.8 FEET ON OCT 13 1973.


&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    MON   TUE   WED   THU   FRI

DULUTH FORECAST POINTS
  SCANLON     10.5    9.2   -0.6    10.2  11.4  10.8  10.4  10.3
 

$$
1 follow-up statement
684 
WGUS83 KDLH 281337
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
837 AM CDT MON MAY 28 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  ST. LOUIS RIVER AT SCANLON AFFECTING CARLTON COUNTY

.THE ST. LOUIS RIVER AT SCANLON IS NO LONGER EXPECTED TO REACH
FLOOD STAGE...BUT IS FORECAST TO CONTINUE RISING ABOUT ANOTHER
HALF OF A FOOT TO 10 FEET WITHIN THE NEXT 24 HOURS. THERE MAY
BE SOME MORE PRECIPITATION FROM SHOWERS AND STORMS TODAY...BUT
IT IS NOT EXPECTED TO SIGNIFICANTLY AFFECT THIS FORECAST.
HOWEVER...THE RESERVOIRS UPSTREAM MAY MAKE CHANGES TO THEIR
RELEASES OVER THE COMING DAYS...WHICH COULD RESULT IN SOME
CHANGES TO THIS FORECAST.

MNC017-281407-
/O.CAN.KDLH.FL.W.0003.000000T0000Z-120531T1800Z/
/SCNM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
837 AM CDT MON MAY 28 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE ST. LOUIS RIVER AT SCANLON.
* AT  7:30 AM MONDAY THE STAGE WAS 9.7 FEET. 
* FLOOD STAGE IS 10.5 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 10.0 FEET 
  AFTER MIDNIGHT TOMORROW.
* AT 10.5 FEET...PROPERTY FLOODING OCCURS AT TWO BUSINESSES IN 
  SCANLON..  

&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    TUE   WED   THU   FRI   SAT

DULUTH FORECAST POINTS
  SCANLON      10     9.7    0.2    10.0  10.0  10.0  10.0   9.7
 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this river flood warning went out at May 27, 1:02 PM CDT, 47 minutes earlier.

Area forecast discussion, May 27, 1:02 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
102 PM CDT SUN MAY 27 2012

.AVIATION...05/27/18Z ISSUANCE...
IFR IN LOW CLOUDS ACROSS NORTHEAST MN AND HIGH-END MVFR TO VFR IN
SCATTERED TO BROKEN CLOUDS ACROSS NORTHWEST WI AND SOUTHERN PINE
COUNTY MN. MVLIFR IN DENSE FOG ACROSS HIGHER TERRAIN ALONG THE
LAKE SUPERIOR NORTH SHORE...INCLUDING THE DULUTH AREA. THUNDER
STORMS...MOST WITH INTENSE RAIN...AND SOME CONTAINING TORNADOES...
EXTREME AND DESTRUCTIVE WIND...AND VERY LARGE HAIL OVER 2 INCHES
WILL SPREAD ACROSS THE AREA FROM WEST TO EAST BEGINNING ABOUT
MIDNIGHT TONIGHT AND CONTINUING INTO EARLY MONDAY. WEST WIND WITH
MVFR CONDITIONS IN BROKEN CLOUDS WILL FOLLOW. CLOUDS WILL SCATTER
OUT...WITH RESULTING VFR CONDITIONS FROM XVG-DLH AND ACROSS
NORTHWEST WI BEGINNING LATE MONDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 1027 AM CDT SUN MAY 27 2012/

UPDATE...THE AREA OF PRECIPITATION ACROSS OUR FCST AREA HAS
DECREASED IN COVERAGE AND INTENSITY OVER THE LAST SEVERAL HOURS.
THE LULL SHOULD PERSIST UNTIL LATE AFTERNOON WHEN SUFFICIENT
DAYTIME HEATING SHOULD CAUSE A REDEVELOPMENT OF MORE WIDESPREAD
SHOWERS/THUNDERSTORMS. FOG HAS DEVELOPED ACROSS DULUTH AND
CLOQUET AREAS WITH VSBYS AS LOW AS 1/4 MILE. SO HAVE ADDED FOG TO
THE FCST FOR THESE AREAS FOR THE REST OF THE DAY...WITH DENSE FOG
POSSIBLE THROUGH EARLY AFTERNOON. THE COLD FRONT WILL GRADUALLY
MOVE ACROSS THE CWA TONIGHT...WHICH IS WHEN THE BEST CHANCE OF
PRECIP...HEAVY RAIN AND SEVERE THUNDERSTORMS WILL BE.

PREV DISCUSSION... /ISSUED 315 AM CDT SUN MAY 27 2012/

SHORT TERM...

TODAY THROUGH MEMORIAL DAY AFTERNOON...

MAIN CONCERNS IN THE NEAR TERM FORECAST ARE FOCUSED AROUND THE
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS THIS MORNING...AND
THEN AGAIN LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT...ALONG
WITH AN IMMEDIATE CONCERN FOR FLASH FLOODING TONIGHT. THERE WILL
ALSO BE CONCERNS FOR RIVER FLOODING THROUGH EARLY THIS WEEK AS THE
RAINFALL DRAINS INTO AREA RIVER BASINS.

A FLASH FLOOD WATCH IS IN EFFECT FROM 7 PM THIS EVENING UNTIL 7 AM
MONDAY MORNING FOR A CORRIDOR OF THE NORTHLAND EXTENDING FROM
CROW WING COUNTY TO WASHBURN COUNTY...NORTHWARD THROUGH THE TWIN
PORTS AND IRON RANGE TO THE TIP OF THE ARROWHEAD...INCLUDING
LOCATIONS ALONG THE NORTHSHORE. CHECK THE LATEST FLOOD PRODUCT FOR
ADDITIONAL DETAILS.

A POTENT UPPER LOW CONTINUES TO MOVE ACROSS THE ROCKIES THIS
MORNING AS STRONG SOUTHERLY FLOW AHEAD OF THE LOW LIFTS A WARM
MOIST AND UNSTABLE AIR MASS NORTHWARD INTO THE UPPER MIDWEST AND
NRN PLAINS. A SFC LOW IS LIFTING NEWD THROUGH THE DAKOTAS WITH A
WARM FRONT THAT EXTENDS EWD THROUGH SRN MN. A LARGE SFC HIGH IS
POSITIONED ALONG THE QUEBEC/ONTARIO BORDER...WITH A RELATIVELY DRY
AND COOL AIR MASS FILTERING IN FROM THE NE ACROSS FAR NRN MN/ND
AND LAKE SUPERIOR ASSOCIATED WITH THIS HIGH. WHERE THESE TWO AIR
MASSES HAVE CLASHED IS WHERE THE FOCUS OF CONVECTION IS THIS
MORNING. A STRONG 50KT LLJ AND SUFFICIENT 850MB MOISTURE TRANSPORT
NWD ACROSS THE WARM FRONT HAVE ALLOWED ENOUGH INSTABILITY ALOFT
TO BE GENERATED TO PRODUCE A LINE OF ELEVATED STORMS THROUGH
CENTRAL MN/WI AND ERN SD. THE SLOW PROGRESSION OF THIS ELEVATED
UNSTABLE AIR MASS NWD HAS ALLOWED THE STORMS TO MOVE GRADUALLY NWD
INTO THE SRN SECTIONS OF THE NORTHLAND THIS MORNING. HAVE ONLY HAD
ONE STORM AROUND LAKE MILLE LACS PULSE ABOVE SVR CRITERIA...AND
DROP AROUND 1.5 INCHES OF RAINFALL VERY QUICKLY. OTHERWISE...HAVE
SEEN A SLIGHT DECREASE IN INTENSITY THROUGH THE NIGHT/EARLY
MORNING...AND AS THE LINE LIFTS SLOWLY NWD INTO A MORE STABLE AIR
MASS...WILL MOST LIKELY CONTINUE THIS TREND THROUGH THE MID
MORNING. THE PRE- CONDITIONING OF THE GROUND WITH THE RAIN THIS
MORNING WILL POSSIBLY CAUSE PROBLEMS LATER TONIGHT AS ANOTHER
ROUND OF HEAVY SHOWERS AND STORMS DEVELOP ACROSS THE UPPER
MIDWEST.

BY LATE THIS AFTERNOON AND EVENING THE SFC LOW MOVES INTO NW MN
WITH A COLD FRONT/SFC TROUGH EXTENDING TO THE SOUTH THROUGH THE
RED RIVER VALLEY AND INTO THE MO RIVER VALLEY. MUCH OF MN...SOUTH
OF THE TWIN PORTS...WILL BE SITUATED IN THE WARM SECTOR AND
DESTABILIZE THROUGH THE DAY. A STRONG NE WIND OFF LAKE SUPERIOR
WILL KEEP DULUTH/SUPERIOR AND POINTS NWD IN A MUCH COOLER/SLIGHTLY
DRIER AIR MASS. WILL SEE MU CAPE VALUES ACROSS E-CNTRL MN RISE
ABOVE 2500 J/KG...WITH 30KT OF 0-6KM AGL BULK SHEAR LATE THIS
AFTERNOON AHEAD OF THE COLD FRONT AND DEVELOPING CONVECTION IN
WRN MN. AS THESE STORMS MOVE INTO THIS FAVORABLE AREA...THE
POSSIBILITY OF SEVERE STORMS INCREASES. THE MAIN AREA OF CONCERN
FOR SEVERE WEATHER ACROSS THE NORTHLAND WILL BE CONFINED TO AN
AREA SOUTH AND WEST OF A LINE FROM CASS LAKE TO MOOSE LAKE TO
SHELL LAKE. THE OTHER CONCERN WITH THIS COLD FRONT WILL BE THE
AMOUNT OF AVAILABLE MOISTURE AND SUBSEQUENT RAINFALL POSSIBLE WITH
THIS CONVECTION. BOTH THE GFS AND NAM SHOW A WIDE CORRIDOR OF
PWATS GTE 1.5 INCHES THROUGH THE REGION. IF THESE STORMS ARE ABLE
TO TAP INTO THIS MOISTURE...WE COULD SEE RAPID RAINFALL AMOUNTS OF
2 INCHES OR MORE IN A VERY SHORT PERIOD OF TIME. THIS WILL LEAD TO
A THREAT OF FLASH FLOODING...ESPECIALLY IN AREAS THAT HAVE ALREADY
SEEN SIGNIFICANT RAIN THIS MORNING AND THIS PAST WEEK ALONG WITH
AREAS IN STEEP TERRAIN. FOR THIS REASON A FLASH FLOOD WATCH IS IN
EFFECT TONIGHT.

WILL SEE THE CHANCE OF MODERATE TO LOCALLY HEAVY RAIN CONTINUE
INTO MEMORIAL DAY MORNING...WITH SHOWERS EVENTUALLY TAPERING OFF
FROM SW TO NE BY THE LATE MORNING AND EARLY AFTERNOON. HIGH
TEMPERATURES ON MONDAY WILL REBOUND INTO THE 70S. WILL LIKELY NOT
SEE THE COLDER AIR BEHIND THE FRONT MOVE INTO THE REGION UNTIL MID
WEEK.

LONG TERM...

MONDAY NIGHT THROUGH SATURDAY...

UPPER/SURFACE LOWS WILL BE MOVING EAST ALONG THE MN/OT BORDER
MONDAY NIGHT...WITH A CHANCE FOR SHOWERS OVER MAINLY FAR NORTHERN
MINNESOTA. UPPER TROUGH ALOFT AND THERMAL TROUGH WILL CONTINUE THE
CHANCE FOR SHOWERS TUESDAY...ESPECIALLY IN THE AFTERNOON WITH SOME
HEATING. WE INCREASED POPS QUITE A BIT FOR TUESDAY
AFTERNOON...WITH LIKELY POPS IN THE FAR NORTH. IT WILL ALSO BE
QUITE COOL TUESDAY WITH HIGHS IN THE LOWER FIFTIES TO AROUND
SIXTY...AND TEMPS WILL LIKELY FALL IN THE AFTERNOON IN SOUTHERN
AREAS. ONLY LIGHT PRECIP IS EXPECTED TUESDAY NIGHT...BUT TEMPS DO
COOL ENOUGH WHERE SOME FLURRIES COULD OCCUR IN THE HIGHER TERRAIN
OF THE ARROWHEAD.

WE KEPT SOME SMALL CHANCES FOR SHOWERS INTO WEDNESDAY OVER THE
EASTERN HALF OF THE CWA WITH THE UPPER TROUGH EXITING THE AREA.
TEMPS WILL REMAIN COOL WEDNESDAY WITH MID FIFTIES TO AROUND SIXTY.

CONFIDENCE IS LOWER THAN AVERAGE FOR THE FORECAST THURSDAY THROUGH
SATURDAY. AN UPPER TROUGH WILL LINGER THURSDAY...WITH NORTHWEST FLOW
DEVELOPING BY SATURDAY. WE WENT DRY THURSDAY-FRIDAY...THEN HAVE
SMALL POPS IN SPOTS SATURDAY. TEMPS WILL WARM INTO THE UPPER SIXTIES
TO LOWER SEVENTIES FRIDAY-SATURDAY.

&&

.POINT TEMPS/POPS...
DLH  59  51  72  46 /  70  90  30  20
INL  58  51  67  44 /  80  70  50  60
BRD  79  58  71  47 /  60  80  20  20
HYR  85  62  77  47 /  30  90  30  10
ASX  64  51  77  50 /  50  80  30  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     MORNING FOR MNZ012-019>021-026-034>038.

WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     MORNING FOR WIZ001-006-007.

LS...SMALL CRAFT ADVISORY UNTIL 4 AM CDT MONDAY FOR LSZ121-140>148.

&&

SHORT TERM...BERDES
LONG TERM....EOM
AVIATION...EOM
Hazardous weather outlook, May 27, 3:51 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
351 AM CDT SUN MAY 27 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-281030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
351 AM CDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
EARLY THIS MORNING...AND EVENTUALLY DIMINISH AND LIFT TO THE NORTH
BY THE LATE MORNING AND EARLY AFTERNOON. HOWEVER...BY LATE THIS
AFTERNOON ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE IN
FROM THE WEST...WITH A SLIGHT RISK OF SEVERE
THUNDERSTORMS...MAINLY SOUTH AND WEST OF A LINE FROM CASS LAKE TO
MOOSE LAKE TO SHELL LAKE.

THERE IS ALSO A THREAT OF HEAVY RAIN AND FLASH FLOODING TONIGHT
ACROSS PARTS OF THE NORTHLAND. IT APPEARS AT THIS TIME THAT THE
HEAVIEST RAIN WILL FALL ALONG A NORTH SOUTH CORRIDOR EXTENDING FROM
BRAINERD TO SPOONER...NORTHWARD THROUGH THE TWIN PORTS ALONG
HIGHWAY 61 AND 53...AND INTO THE TIP OF THE ARROWHEAD. VERY HEAVY
RAIN IN A SHORT PERIOD OF TIME...ON TOP OF ALREADY SATURATED
SOILS...WILL CREATE THE POTENTIAL FOR FLASH FLOODING. CHECK THE
LATEST FLOOD WATCH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

LSZ121-140>148-281030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
351 AM CDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTHEAST WINDS...COMBINED WITH INCREASING WAVE HEIGHTS WILL
PRODUCE HAZARDOUS CONDITIONS ALONG THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR TODAY AND TONIGHT. A SMALL CRAFT ADVISORY
HAS BEEN ISSUED FOR ALL OF THE NEARSHORE WATERS. CHECK THE LATEST
NEAR SHORE FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TENTINGER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, May 27, 9:07 AM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
907 AM CDT SUN MAY 27 2012

MNZ011-012-019-271445-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
907 AM CDT SUN MAY 27 2012

...STRONG THUNDERSTORM AFFECTING EASTERN SAINT LOUIS AND NORTHERN
LAKE COUNTIES...

AT 904 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF RIDGE...MOVING NORTHEAST AT 60
MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 40
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS.

* THE THUNDERSTORM WILL BE NEAR...
  SILVER RAPIDS AND ELY BY 920 AM...
  FOREST CENTER AND BASSWOOD LAKE BY 935 AM...
  SNOW BANK LAKE BY 940 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4775 9103 4733 9221 4785 9232 4813 9168
      4810 9163 4812 9156 4806 9156 4808 9146
      4806 9140 4808 9135 4809 9125 4818 9111
      4818 9109

BERDES
Local storm report, May 27, 9:08 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
908 AM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     HEAVY RAIN       SILVER BAY              47.29N 91.28W
05/27/2012  M0.55 INCH       LAKE               MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       2 NE NISSWA             46.52N 94.27W
05/27/2012  M2.26 INCH       CROW WING          MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       5 S HERBSTER            46.76N 91.26W
05/27/2012  M1.10 INCH       BAYFIELD           WI   TRAINED SPOTTER

0848 AM     HEAVY RAIN       3 N BRAINERD            46.40N 94.19W
05/27/2012  M3.42 INCH       CROW WING          MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       GRAND RAPIDS            47.23N 93.52W
05/27/2012  M0.90 INCH       ITASCA             MN   TRAINED SPOTTER

            OVERNIGHT

0848 AM     HEAVY RAIN       10 N BRULE              46.70N 91.58W
05/27/2012  M1.50 INCH       DOUGLAS            WI   TRAINED SPOTTER

0848 AM     HEAVY RAIN       PROCTOR                 46.74N 92.23W
05/27/2012  M1.12 INCH       ST. LOUIS          MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       3 SW BRUNO              46.25N 92.71W
05/27/2012  M0.85 INCH       PINE               MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       WRENSHALL               46.62N 92.38W
05/27/2012  M1.74 INCH       CARLTON            MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       7 NW BRAINERD           46.43N 94.30W
05/27/2012  M3.08 INCH       CROW WING          MN   CO-OP OBSERVER

&&
AMOUNTS ARE IN THE PAST 24 HOURS UNLESS NOTED OTHERWISE.

CCHRIST
Local storm report, May 27, 9:49 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
949 AM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     HEAVY RAIN       PILLAGER                46.33N 94.48W
05/27/2012  M2.00 INCH       CASS               MN   TRAINED SPOTTER

            LAST NIGHT AND THIS MORNINGS TOTAL

0848 AM     HEAVY RAIN       TRADE LAKE              45.69N 92.59W
05/27/2012  M0.55 INCH       BURNETT            WI   TRAINED SPOTTER

            24 HOUR TOTAL

&&

CCHRIST
Special weather statement, May 27, 10:04 AM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1004 AM CDT SUN MAY 27 2012

MNZ012-271530-
NORTHERN COOK/NORTHERN LAKE-
1004 AM CDT SUN MAY 27 2012

...STRONG THUNDERSTORMS AFFECTING NORTHERN NORTHERN COOK COUNTY...

AT 1000 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF LONG ISLAND LAKE...MOVING
NORTHEAST AT 70 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS.

LOCATIONS IMPACTED THROUGH 1030 AM INCLUDE...
  NORTH LAKE...         CLEARWATER LAKE...    PINE LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4824 9082 4819 9082 4816 9076 4813 9077
      4810 9074 4811 9064 4814 9058 4811 9054
      4812 9014 4810 9003 4803 8997 4787 9101
      4821 9103 4826 9089

BERDES
Local storm report, May 27, 10:54 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1054 AM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     HEAVY RAIN       PINE CENTER             46.21N 93.91W
05/27/2012  M1.61 INCH       CROW WING          MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       LEECH LAKE              47.16N 94.41W
05/27/2012  M1.35 INCH       CASS               MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       BALL CLUB               47.33N 93.94W
05/27/2012  M0.90 INCH       ITASCA             MN   MESONET

0848 AM     HEAVY RAIN       AITKIN                  46.53N 93.71W
05/27/2012  M1.22 INCH       AITKIN             MN   MESONET

            FROM RAWS

0848 AM     HEAVY RAIN       WINTER                  45.82N 91.01W
05/27/2012  M0.76 INCH       SAWYER             WI   MESONET

0848 AM     HEAVY RAIN       CLAM LAKE               46.16N 90.92W
05/27/2012  M1.21 INCH       ASHLAND            WI   MESONET

0848 AM     HEAVY RAIN       CRANE LAKE              48.27N 92.49W
05/27/2012  M0.65 INCH       ST. LOUIS          MN   MESONET

0848 AM     HEAVY RAIN       GLIDDEN                 46.13N 90.58W
05/27/2012  M0.37 INCH       ASHLAND            WI   MESONET

0848 AM     HEAVY RAIN       HAYWARD                 46.01N 91.48W
05/27/2012  M0.90 INCH       SAWYER             WI   MESONET

            RAWRS

0848 AM     HEAVY RAIN       HIBBING                 47.40N 92.95W
05/27/2012  M1.09 INCH       ST. LOUIS          MN   MESONET

            RAWS

&&

CCHRIST
Local storm report, May 27, 11:14 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
1114 AM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 AM     HEAVY RAIN       OULU                    46.63N 91.53W
05/27/2012  M1.25 INCH       BAYFIELD           WI   TRAINED SPOTTER

            RAINFALL SINCE 11PM CDT LAST NIGHT

0733 AM     HEAVY RAIN       3 N MERRIFIELD          46.51N 94.17W
05/27/2012  M3.14 INCH       CROW WING          MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       GLIDDEN                 46.13N 90.58W
05/27/2012  M0.37 INCH       ASHLAND            WI   MESONET

0848 AM     HEAVY RAIN       CRANE LAKE              48.27N 92.49W
05/27/2012  M0.65 INCH       ST. LOUIS          MN   MESONET

0848 AM     HEAVY RAIN       CLAM LAKE               46.16N 90.92W
05/27/2012  M1.21 INCH       ASHLAND            WI   MESONET

0848 AM     HEAVY RAIN       WINTER                  45.82N 91.01W
05/27/2012  M0.76 INCH       SAWYER             WI   MESONET

0848 AM     HEAVY RAIN       AITKIN                  46.53N 93.71W
05/27/2012  M1.22 INCH       AITKIN             MN   MESONET

            FROM RAWS

0848 AM     HEAVY RAIN       BALL CLUB               47.33N 93.94W
05/27/2012  M0.90 INCH       ITASCA             MN   MESONET

0848 AM     HEAVY RAIN       LEECH LAKE              47.16N 94.41W
05/27/2012  M1.35 INCH       CASS               MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       PINE CENTER             46.21N 93.91W
05/27/2012  M1.61 INCH       CROW WING          MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       TRADE LAKE              45.69N 92.59W
05/27/2012  M0.55 INCH       BURNETT            WI   TRAINED SPOTTER

            24 HOUR TOTAL

0848 AM     HEAVY RAIN       HIBBING                 47.40N 92.95W
05/27/2012  M1.09 INCH       ST. LOUIS          MN   MESONET

            RAWS

0848 AM     HEAVY RAIN       HAYWARD                 46.01N 91.48W
05/27/2012  M0.90 INCH       SAWYER             WI   MESONET

            RAWRS

0848 AM     HEAVY RAIN       PILLAGER                46.33N 94.48W
05/27/2012  M2.00 INCH       CASS               MN   TRAINED SPOTTER

            LAST NIGHT AND THIS MORNINGS TOTAL

0848 AM     HEAVY RAIN       7 NW BRAINERD           46.43N 94.30W
05/27/2012  M3.08 INCH       CROW WING          MN   CO-OP OBSERVER

0848 AM     HEAVY RAIN       WRENSHALL               46.62N 92.38W
05/27/2012  M1.74 INCH       CARLTON            MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       3 SW BRUNO              46.25N 92.71W
05/27/2012  M0.85 INCH       PINE               MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       PROCTOR                 46.74N 92.23W
05/27/2012  M1.12 INCH       ST. LOUIS          MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       10 N BRULE              46.70N 91.58W
05/27/2012  M1.50 INCH       DOUGLAS            WI   TRAINED SPOTTER

0848 AM     HEAVY RAIN       GRAND RAPIDS            47.23N 93.52W
05/27/2012  M0.90 INCH       ITASCA             MN   TRAINED SPOTTER

            OVERNIGHT

0848 AM     HEAVY RAIN       3 N BRAINERD            46.40N 94.19W
05/27/2012  M3.42 INCH       CROW WING          MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       5 S HERBSTER            46.76N 91.26W
05/27/2012  M1.10 INCH       BAYFIELD           WI   TRAINED SPOTTER

0848 AM     HEAVY RAIN       2 NE NISSWA             46.52N 94.27W
05/27/2012  M2.26 INCH       CROW WING          MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       SILVER BAY              47.29N 91.28W
05/27/2012  M0.55 INCH       LAKE               MN   TRAINED SPOTTER

1105 AM     HEAVY RAIN       10 S SUPERIOR           46.55N 92.06W
05/27/2012  M2.81 INCH       DOUGLAS            WI   CO-OP OBSERVER

            AT PATTISON STATE PARK. THE BLACK RIVER IS RUNNING VERY
            HIGH.

&&

CCHRIST

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:22 PM CDTSpecial Weather StatementDLHCarlton, Pine23 min
May 26, 7:55 PM CDTSpecial Weather StatementDLHCarlton35 min
May 26, 8:17 PM CDTSpecial Weather StatementDLHCarlton28 min
May 26, 8:54 PM CDTSpecial Weather StatementDLHCarlton36 min
May 26, 9:22 PM CDTRiver Flood AdvisoryDLHCrow Wing, Morrison36 hr
May 26, 9:38 PM CDTRiver Flood AdvisoryDLHCarlton36 hr
May 26, 10:42 PM CDTSpecial Weather StatementDLHPine33 min
May 27, 12:17 AM CDTSpecial Weather StatementDLHPine43 min
May 27, 12:45 AM CDTSpecial Weather StatementDLHPine45 min
May 27, 1:09 AM CDTSpecial Weather StatementDLHAitkin, Carlton, Crow Wing51 min
May 27, 1:47 AM CDTSevere Thunderstorm WarningDLHAitkin43 min
May 27, 2:15 AM CDTFlash Flood WarningDLHAitkin, Pine3 hr
May 27, 3:33 AM CDTFlash Flood WatchDLHAitkin, Carlton, Cook, Crow Wing, Itasca, Lake and 2 more26 hr
May 27, 3:36 AM CDTAreal Flood AdvisoryDLHAitkin, Cass, Crow Wing4 hr
May 27, 4:32 AM CDTFlash Flood WarningDLHAitkin, Cass, Crow Wing4 hr
May 27, 6:29 AM CDTSpecial Marine WarningDLH31 min
May 27, 8:29 AM CDTAreal Flood AdvisoryDLHAitkin, Cass, Crow Wing30 hr
May 27, 9:04 AM CDTSpecial Weather StatementDLHItasca41 min
May 27, 9:07 AM CDTSpecial Weather StatementDLHLake38 min
May 27, 10:04 AM CDTSpecial Weather StatementDLHCook26 min
May 27, 1:49 PM CDTRiver Flood WarningDLHCrow Wing, Morrison11 days
May 27, 3:00 PM CDTSpecial Weather StatementDLHKoochiching45 min
May 27, 4:20 PM CDTSpecial Weather StatementDLHCook, Lake55 min
May 27, 4:46 PM CDTAreal Flood WarningDLHCarlton24 hr
May 27, 6:00 PM CDTSpecial Weather StatementDLHAitkin60 min
May 27, 6:48 PM CDTSevere Thunderstorm WarningDLHPine27 min

Nearby

River Flood Warnings in Minnesota, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.